Upper GI symptoms?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MNBeachgal
Veteran Member


Date Joined Jun 2008
Total Posts : 867
   Posted 7/7/2008 8:09 AM (GMT -6)   
How many of you get upper GI symptoms with a UC flare?  This is the first flare I've had where my stomach (not lower abdomin) has almost been in more pain than my colon itself.  I really think that is why I had such a hard time realizing I was going into a flare, and why the enemas didn't work this time (which they normally do).  Is it normal for a UC flare to cause such painful upper GI cramping?  Or is it possible it could be something else brewing up in my upper GI now that I should get checked-out?
 
I'm definitely having a flare of the UC now, with all the blood in the past few days. I'm also wondering if the Pred is not making the upper GI pain any better - I swear about an hour after I take my stomach cramps get even worse. Going back down from the 60mg to the 40mg seems to help with that a bit.

seconder
Veteran Member


Date Joined Jun 2008
Total Posts : 610
   Posted 7/7/2008 8:20 AM (GMT -6)   
I'm not sure what you mean by upper GI or stomach area or to what you're comparing these pains.
 
I don't normally have a stomach ache and I don't normally have pain in my lower left quadrant (~sigmoid, rectum).  Most of my pain and cramping is in the upper left quadrant (~splenic flexure) and upper and lower right quadrants (~hepatic flexure, cecum).  The left-sided pain is sometimes intense, but the right-sided pain is rather dull.
 
But if you're having stomach pain, from the stomach, perhaps the pred or other meds are disagreeing with you.

basa0806
Veteran Member


Date Joined Feb 2005
Total Posts : 2103
   Posted 7/7/2008 11:55 AM (GMT -6)   
If you're stomach is bothering you, you could perhaps having a stomach ulcer. Right before I was diagnosed with UC I had hpylori and my stomach burned all the time and I was always nauseated
Sam
Diagnosed March 2005
Remission since January/April 2006 (incident with mono)
3200mg Asacol, 25mg Amitriptlyine, Ortho Tri-cyclen lo, Imodium when I need it
"If you don't like something, change it. If you can't change it, change your attitude"
Maya Angelou


kb5
Veteran Member


Date Joined Jan 2007
Total Posts : 1015
   Posted 7/7/2008 11:59 AM (GMT -6)   
A few years back prednisone actually caused me to get gastric ulcers. I would contact your GI and ask if it could be an ulcer.
Kelly, 30

Left sided UC diagnosed 1/98 age 19, Pan colitis diagnosed 1/07
Currently on 4x3 Asacol, no more pred after two years!!!! Off imuran as remicade is working!
Prontonix once daily for acid reflux, zofran 8mg every six hours for nausea
Remicade started 3/1/08...just had 4th infusion


yuckygut
Regular Member


Date Joined Feb 2008
Total Posts : 214
   Posted 7/7/2008 12:39 PM (GMT -6)   

My meds would cause me to have imtermittent stomach pain, and I always wondered if my GERD gave me that feeling as well, but I was always fearful of an ulcer forming, the Haldi drinks (especially the green tea flavor) was able to calm that down.  If the pain continues I would get it checked out and rule out an ulcer/gastritis.  Good luck,

 

-----------------------------------------------

yuckygutt

diagnosed 1998

now off prednisone and colazal

drink 1 Haldi daily tongue

 


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 7/7/2008 4:04 PM (GMT -6)   
Are you taking the Pred with food? It's notorious for causing stomach irritation, ulcers and bleeding. If you're having pain after you take it, you need to let your GI know. He can prescribe something to protect your stomach.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from steroid therapy.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


MNBeachgal
Veteran Member


Date Joined Jun 2008
Total Posts : 867
   Posted 7/7/2008 5:14 PM (GMT -6)   
I try to take it with food, but unfortunately can't eat too much right now (due to the flare).  I've been taking TUMS about an hour after the Pred - wasn't sure if it was ok to take at the same time as the Pred or not. That seems to help a little bit but not completely. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 1:09 AM (GMT -6)
There are a total of 2,983,052 posts in 327,076 threads.
View Active Threads


Who's Online
This forum has 161881 registered members. Please welcome our newest member, justthatgirl.
290 Guest(s), 4 Registered Member(s) are currently online.  Details
logoslidat, Bloodyhell, BrookieGirl, beave